Just started HAART, but would like to take supplementaries alongside, for fear of side effects
Apr 10, 2006
Hallo, My cd4 count was 139 and my viral load was 2651. My doctor suggested that we begin HAART. He put me on combivir and Kaletra. Just taken it for 4 days now. I have been reading a lot and am quite scared of the side effects, particularly of PIs. I have already bought alpha lipoic acid, l-carnitne, Beta 1,3 Glucan, Glutathione, Co q10, and NAC, etc. Altho i asked the doctor if i would take this supplementaries, he said its not necesarry. Nonetheless, I have continued taking my Vit C and E and omega 3 and i intend on starting on the other new supplementaries mentioned above. Please advice. Something else, is my HAART combination appropriate for my low viral load or is it too strong.? Will be glad to hear from you soon before my next Dr. visit, which is 1 month away.
Response from Dr. Young
Thanks for your post.
I'm in agreement with your doctor-- I don't think that all supplements are necessary or will decrease your risk of side effects.
Indeed, given all the pills your taking, I'm concerned about increased side effects from all the supplements and increased complexity of your daily pill regimen; perhaps increasing the risk of missing a dose of the really important stuff, your antiretroviral medications. Omega 3 oils have shown benefit in improving elevations in cholesterol, to this extent they may be of benefit to you, but I'd like to know if your having problems with cholesterol or risk of heart disease before adding to your pill count.
Combivir and Kaletra is a fine combination, recommended by the US Department of Health and Human Services, International AIDS Society guidelines both-- I don't believe that there's such a thing as a regimen that's too potent, only once that are not potent enough.
Bottom line, I don't think that you're investment in supplements and vitamins will necessarily pay a dividend. If I were in your shoes, I'd save the effort and focus on adherence to the HAART; save the money and have a trip to Hawaii. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Loose Stool An Acute Symptom Of HIV?
- Headache After Oral Sex With No Protection Does It Mean I Have HIV
- Pain In Penis After Having Sex During Period What Are The Chances Of HIV
- Vaginal Discharge After Giving Oral Sex What Are The Chances Of HIV
- White Bumps On Penis After Performing Oral Sex Worried I Have HIV
- White Discharge After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.